Adherance, Resistance, Dementia, Mutation
Aug 31, 2009
My husband started kaletra/truvada after 23 yrs. no meds. He exhibits signs of dementia since I know him, 3 yrs only, last week took off for 2nd time in two months to FLA with no meds! I am horrified that our marital squabble might be the cause of his HAART failure! He has Hep C also, which can make you a bit demented. Elie needs to know the consequences of his actions, but if demented, how?! I am at wits end to get him meds mailed, no money either, no address to send it to . . . How is a patient like this dealt with? I can't do it?!
Response from Dr. McGowan
I am sorry to hear about the problems you are having with your husband. One thing you have to realize is that it is not your fault and that the only thing you can do is to support him and be available to him when he is ready. Another thing is that you need not be alone. If he is receiving treatment at an HIV Treatment Center then he may have a case manager who you should work with to try to help reach him. If dementia is the cause of his behavior he may be eligible for mental health services, help at home or, if severe long-term care. If the dementia is HIV related he may be able to have improvement if he can be adherent with therapy so all may not be lost. You should contact his care team to see what the next steps should be and to set up some support for yourself.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Herpes After Swallowing Sperm Sign Of HIV AIDS
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Pain In Balls After Touching Vaginal Secretions Sign Of HIV AIDS
- Sore On Penis After Swallowing Worried I Have HIV
- White Spots After Eating Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.